Alert archive / Minnesota / Freezing Rain Advisories in 2015

Freezing Rain Advisory 3, NWS Twin Cities, MN

January 28, 201534 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this freezing rain advisory at Jan 28, 2015, 3:02 PM CST for 34 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jan 28, 2015, 7:40 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2015, 3:02 PM CST (21:02 UTC)
In effect from
Jan 28, 2015, 7:40 PM CST
Expired
Jan 29, 2015, 6:00 AM CST
In force
10 hr
Issued by
NWS Twin Cities, MN
All 43 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 25 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WWUS43 KMPX 282102
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
302 PM CST WED JAN 28 2015

...FREEZING DRIZZLE DEVELOPING THIS EVENING...

.FREEZING DRIZZLE WILL BECOME WIDESPREAD ACROSS PORTIONS OF WEST
CENTRAL WISCONSIN THIS EVENING AND PERSIST INTO THE EARLY MORNING
HOURS OF THURSDAY BEFORE ENDING. AS A RESULT...A FREEZING RAIN
ADVISORY HAS BEEN ISSUED FROM 9 PM THIS EVENING THROUGH 3 AM
THURSDAY MORNING FROM RICE LAKE AND LADYSMITH ON SOUTH THROUGH
MENOMONIE...CHIPPEWA FALLS...EAU CLAIRE AND AUGUSTA. A LIGHT
COATING OF ICE IS EXPECTED ON UNTREATED PAVEMENTS...MAKING FOR
VERY SLIPPERY CONDITIONS.

WIZ015-016-025-027-028-290515-
/O.NEW.KMPX.ZR.Y.0003.150129T0300Z-150129T0900Z/
BARRON-RUSK-DUNN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...RICE LAKE...LADYSMITH...MENOMONIE...
CHIPPEWA FALLS...EAU CLAIRE
302 PM CST WED JAN 28 2015

...FREEZING RAIN ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
3 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 3 AM CST THURSDAY. 

* TIMING...THIS EVENING THROUGH EARLY THURSDAY MORNING.

* ICE ACCUMULATIONS...LIGHT...LESS THAN A TENTH OF AN INCH.

* OTHER IMPACTS...UNTREATED SURFACES WILL BECOME VERY SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
4 follow-up statements
980 
WWUS43 KMPX 290140
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
740 PM CST WED JAN 28 2015

...FREEZING DRIZZLE EXPECTED THIS EVENING THROUGH THE EARLY
MORNING HOURS...

.FREEZING DRIZZLE WILL BECOME WIDESPREAD ACROSS MUCH OF CENTRAL
AND SOUTHERN MINNESOTA INTO WESTERN WISCONSIN THIS EVENING AND
PERSIST INTO THE EARLY MORNING HOURS OF THURSDAY BEFORE ENDING. AS
A RESULT...A FREEZING RAIN ADVISORY IN IN EFFECT THROUGH 6AM
THURSDAY MORNING ALONG AND EAST OF A LINE FROM MORRIS TO
MONTEVIDEO TO REDWOOD FALLS TO NEW ULM TO OWATONNA. THIS INCLUDES
THE TWIN CITIES METRO AREA. A LIGHT COATING OF ICE IS EXPECTED ON
UNTREATED PAVEMENTS...MAKING FOR VERY SLIPPERY CONDITIONS.

MNZ041>045-047>053-055>063-065>070-075>078-083>085-WIZ014-023-024-
026-291000-
/O.EXB.KMPX.ZR.Y.0003.150129T0140Z-150129T1200Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-
CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-BLUE EARTH-
WASECA-STEELE-POLK-ST. CROIX-PIERCE-PEPIN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...
CHASKA...SHAKOPEE...HASTINGS...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...MANKATO...WASECA...OWATONNA...OSCEOLA...HUDSON...
PRESCOTT...DURAND
740 PM CST WED JAN 28 2015

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST
THURSDAY. 

* TIMING...THIS EVENING THROUGH EARLY THURSDAY MORNING.

* ICE ACCUMULATIONS...LIGHT...LESS THAN A TENTH OF AN INCH.

* OTHER IMPACTS...UNTREATED SURFACES WILL BECOME VERY SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

WIZ015-016-025-027-028-291000-
/O.EXT.KMPX.ZR.Y.0003.150129T0140Z-150129T1200Z/
BARRON-RUSK-DUNN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...RICE LAKE...LADYSMITH...MENOMONIE...
CHIPPEWA FALLS...EAU CLAIRE
740 PM CST WED JAN 28 2015

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 6 AM CST THURSDAY...

* TIMING...THIS EVENING THROUGH EARLY THURSDAY MORNING.

* ICE ACCUMULATIONS...LIGHT...LESS THAN A TENTH OF AN INCH.

* OTHER IMPACTS...UNTREATED SURFACES WILL BECOME VERY SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
540 
WWUS43 KMPX 290311
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
911 PM CST WED JAN 28 2015

...FREEZING DRIZZLE EXPECTED THROUGH THE EARLY MORNING HOURS...

.FAIRLY WIDESPREAD FREEZING DRIZZLE IS EXPECTED ACROSS MUCH OF
CENTRAL AND SOUTHERN MINNESOTA INTO WESTERN WISCONSIN THROUGH THE
EARLY MORNING HOURS THURSDAY BEFORE ENDING BY SUNRISE. A FREEZING
RAIN ADVISORY REMAINS IN EFFECT THROUGH 6 AM CST THURSDAY MORNING
ALONG AND EAST OF A LINE FROM MORRIS TO MONTEVIDEO TO REDWOOD
FALLS TO NEW ULM TO OWATONNA. THIS INCLUDES THE TWIN CITIES METRO
AREA AND THE CITIES OF SAINT CLOUD...MANKATO...RED WING...RICE
LAKE AND EAU CLAIRE. A LIGHT COATING OF ICE IS EXPECTED ON
UNTREATED PAVEMENTS...MAKING FOR VERY SLIPPERY WALKING AND DRIVING
CONDITIONS...POSSIBLY INCLUDING THE THURSDAY MORNING COMMUTE.

MNZ041>045-047>053-055>063-065>070-075>078-083>085-WIZ014>016-
023>028-291200-
/O.CON.KMPX.ZR.Y.0003.000000T0000Z-150129T1200Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-
CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-BLUE EARTH-
WASECA-STEELE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...
CHASKA...SHAKOPEE...HASTINGS...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...MANKATO...WASECA...OWATONNA...OSCEOLA...RICE LAKE...
LADYSMITH...HUDSON...PRESCOTT...MENOMONIE...DURAND...
CHIPPEWA FALLS...EAU CLAIRE
911 PM CST WED JAN 28 2015

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* TIMING...THROUGH THE EARLY MORNING HOURS THURSDAY.

* ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH.

* IMPACTS...UNTREATED SURFACES WILL BECOME VERY SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
201 
WWUS43 KMPX 290932
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
332 AM CST THU JAN 29 2015

...AREAS OF FREEZING DRIZZLE EXPECTED THROUGH THE EARLY MORNING
HOURS...

.AREAS OF FREEZING DRIZZLE REMAIN OVER EAST CENTRAL AND SOUTH
CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. THE PRECIPITATION
IS EXPECTED TO REMAIN LIGHT WITH SOME SNOW MIXED IN WITH THE
DRIZZLE. THE ADVISORY FREEZING RAIN ADVISORY REMAINS IN EFFECT
UNTIL 6 AM THIS MORNING ALONG AND EAST OF A LINE FROM NEAR
MORA...THE TWIN CITIES...MANKATO AND INTO WEST CENTRAL
WISCONSIN...INCLUDING RICE LAKE AND EAU CLAIRE. A LIGHT COATING OF
ICE IS EXPECTED ON UNTREATED PAVEMENT...MAKING FOR VERY SLIPPERY
WALKING AND DRIVING CONDITIONS. ANY THREAT OF PRECIPITATION
SHOULD END BY 9 AM.

MNZ041>045-047>050-055>058-065-291045-
/O.CAN.KMPX.ZR.Y.0003.000000T0000Z-150129T1200Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-RENVILLE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...OLIVIA
332 AM CST THU JAN 29 2015

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE FREEZING RAIN ADVISORY. 


$$

MNZ051>053-059>063-066>070-075>078-083>085-WIZ014>016-023>028-
291200-
/O.CON.KMPX.ZR.Y.0003.000000T0000Z-150129T1200Z/
SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-
BLUE EARTH-WASECA-STEELE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-
PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY...
MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...HASTINGS...ST. PETER...
LE SUEUR...FARIBAULT...RED WING...MANKATO...WASECA...OWATONNA...
OSCEOLA...RICE LAKE...LADYSMITH...HUDSON...PRESCOTT...MENOMONIE...
DURAND...CHIPPEWA FALLS...EAU CLAIRE
332 AM CST THU JAN 29 2015

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* TIMING...AREAS OF FREEZING DRIZZLE THROUGH 6 AM.

* ICE ACCUMULATIONS...LIGHT ACCUMULATION.

* IMPACTS...UNTREATED SURFACES WILL BECOME VERY SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
958 
WWUS43 KMPX 291226
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
626 AM CST THU JAN 29 2015

...THE THREAT FOR FREEZING DRIZZLE CONTINUES TO DIMINISH...

.AREAS OF FREEZING DRIZZLE WILL CONTINUE TRANSITIONING TO
FLURRIES...AND EVENTUALLY DIMINISH THIS MORNING. THEREFORE...THE
FREEZING RAIN ADVISORY HAS BEEN ALLOWED TO EXPIRE. WHILE THE
PRECIPITATION IS ENDING...THERE COULD STILL BE RESIDUAL SLICK
PATCHES ON UNTREATED ROADS AND PAVED SURFACES.

MNZ051>053-059>063-066>070-075>078-083>085-WIZ014>016-023>028-
291330-
/O.EXP.KMPX.ZR.Y.0003.000000T0000Z-150129T1200Z/
SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-
BLUE EARTH-WASECA-STEELE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-
PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY...
MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...HASTINGS...ST. PETER...
LE SUEUR...FARIBAULT...RED WING...MANKATO...WASECA...OWATONNA...
OSCEOLA...RICE LAKE...LADYSMITH...HUDSON...PRESCOTT...MENOMONIE...
DURAND...CHIPPEWA FALLS...EAU CLAIRE
626 AM CST THU JAN 29 2015

...FREEZING RAIN ADVISORY HAS EXPIRED...

AREAS OF FREEZING DRIZZLE WILL CONTINUE TRANSITIONING TO
FLURRIES...EVENTUALLY DIMINISHING THIS MORNING. THEREFORE...THE
FREEZING RAIN ADVISORY HAS BEEN ALLOWED TO EXPIRE. WHILE THE
PRECIPITATION IS ENDING...THERE COULD STILL BE RESIDUAL SLICK
PATCHES ON UNTREATED ROADS AND PAVED SURFACES.


$$

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this freezing rain advisory went out at Jan 28, 11:55 AM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Jan 28, 11:55 AM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1155 AM CST WED JAN 28 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 328 AM CST WED JAN 28 2015

SHORT TERM CONCERNS REMAIN CLOUD COVER TODAY AND EXTENT OF WARMING
TO THE SOUTHWEST.

WATER VAPOR IMAGERY SHOWING TWO WEATHER SYSTEMS THAT ARE FORECAST TO
MOVE EAST/SOUTHEAST THROUGH 48HRS.  THE WYOMING TROUGH SHOULD MOVE
EAST INTO SOUTH DAKOTA DURING THE DAY TODAY.  THIS WILL DEVELOP A
SURFACE LOW INTO IOWA BY EVENING.  MEANWHILE A COLD FRONT WILL BE
ASSOCIATED WITH THE NORTHERN STREAM SHORT WAVE...WHICH WAS LOCATED
OVER SOUTHEAST ALBERTA CANADA EARLY THIS MORNING.  THIS FEATURE
MOVES EAST AND WILL HELP DRAW COLDER AIR OVER ALL BU THE FAR
SOUTHEAST CWA BY 12Z THU.  THROUGH THE DAY...CLOUD COVER WILL BE THE
MAIN FACTOR DETERMINING TEMPERATURES.  IF WE SEE SOME SUNSHINE TO
THE SOUTHWEST...EXPECT TO SEE SOME LOWER TO MID 40S THERE.  IF WE
MAINTAIN THE CLOUD COVER...MID-UPPER 30S WILL BE THE RULE.

THERE IS SOME FORCING ASSOCIATED WITH THE TROUGH TONIGHT...AND IT
DOES APPEAR THERE WILL BE SOME ICE DEVELOPING AS THE SECONDARY
TROUGH MOVES INTO THE AREA...MAINLY AFTER 06Z. WE WILL SEE AT LEAST
SOME PATCHY -DZ/-FZDZ OVER THE AREA INTO THE EVENING UNTIL THAT ICE
ARRIVES THROUGH 06Z.  THIS SHOULD MAINLY AFFECT EASTERN PORTIONS OF
THE AREA WHERE A VERY LIGHT COATING COULD OCCUR THROUGH THE NIGHT.
WILL HAVE TO HOLD ONTO SOME LOWER END POPS FOR THIS SYSTEM MOVING
THROUGH FOR NOW.  TEMPERATURES WONT COOL OFF THROUGH THE 20S UNTIL
AFTER 06Z FOR THE MOST PART...AS THE COLD FRONT ASSOCIATED WITH
NORTHERN STREAM SHORT WAVES MOVES IN.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 328 AM CST WED JAN 28 2015

ONLY MINOR CHANGES WERE MADE TO THE LONG TERM FORECAST...WITH THE
PRIMARY HIGHLIGHTS STILL LOOKING TO BE THE CHANCE FOR SNOW OVER
THE WEEKEND...FOLLOWED BY A RETURN TO BELOW NORMAL TEMPERATURES
NEXT WEEK.

THE PERIOD STARTS OUT ON A BREEZY NOTE...AS A TIGHT SURFACE
PRESSURE GRADIENT RESULTS IN THE WAKE OF WEDNESDAY/S SYSTEM. BRISK
NORTHWEST WINDS AND LLVL COLD AIR ADVECTION WILL YIELD A NEARLY
STEADY TO SLIGHTLY FALLING DIURNAL TEMP TREND ON THURSDAY. WEST
CENTRAL WI COULD ALSO EXPERIENCE SOME LIGHT FREEZING DRIZZLE OR
FLURRIES LINGERING ON THURSDAY MORNING AS THE TROUGH EXITS...BUT
SHOULD SEE DRY CONDITIONS AREA-WIDE BY 18Z.

SURFACE HIGH PRESSURE SETTLES IN FOR FRIDAY...AND BRINGS DRY
WEATHER WITH LIGHTER WINDS. HEIGHT REDUCTIONS OVER WEST CENTRAL
WI AND FAR EAST CENTRAL MN ON THE WESTERN PERIPHERY OF A GREAT
LAKES MID LEVEL TROUGH WILL YIELD COLDER TEMPERATURES THERE...WITH
HIGHS IN THE TEENS. WARMER READINGS IN THE LOWER 20S TO LOWER 30S
RANGE ARE EXPECTED ACROSS THE REMAINDER OF CENTRAL AND SWRN MN.

MILD TEMPERATURES ARE EXPECTED FOR SATURDAY AHEAD OF THE NEXT
APPROACHING SYSTEM...WHICH WILL BE ADVANCING FROM THE SOUTHWEST
THIS TIME. HIGHS IN THE MID 20S TO LOWER 30S ARE ANTICIPATED.
PRECIPITATION CHANCES INCREASE INTO SATURDAY EVENING AS THE
INVERTED TROUGH NOSES INTO NORTHERN IA. SNOWFALL CHANCES APPEAR
THE HIGHEST ACROSS SOUTHERN MN INTO SOUTHERN WI. PER THE 00Z.28
GFS AND ECMWF SOLUTIONS...THE MPX CWA REALLY APPEARS TO BE ON THE
NORTHERN EDGE OF THE PRECIPITATION. HAVE INCLUDED 30-40 POPS FROM
NEAR KRWF TO KMSP AND KEAU...WITH THE HIGHEST CHANCES ALONG THE
MN/IA BORDER.

IN THE WAKE OF THIS SYSTEM...A STRONGER REINFORCEMENT OF COLD AIR
ARRIVES. BOTH GFS AND ECMWF PROG H85 TEMPS OF -17C FOR 18Z
SUNDAY...SO HIGHS WILL LIKELY MAX OUT FROM 10 DEGREES TO THE MID
TEENS. SUB-ZERO LOWS THEN RETURN FOR MONDAY MORNING...WITH EVEN
COLDER HIGHS IN THE SINGLE DIGITS TO AROUND 10 DEGREES. SOME
SLIGHT TEMPERATURE MODERATION OCCURS FOR THE MIDDLE OF THE
UPCOMING WEEK AS WEAK RIDGING BUILDS TOWARD THE NORTH CENTRAL
CONUS...BUT ANOTHER BLAST OF FRIGID AIR LOOKS TO ARRIVE TOWARD THE
END OF NEXT WEEK...

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1155 AM CST WED JAN 28 2015

LOW MVFR/IFR CEILINGS WILL DOMINATE THIS AFTERNOON AND TONIGHT
WITH SOME POTENTIAL FOR VFR CEILINGS TO DEVELOP THURSDAY
AFTERNOON...BUT CONFIDENCE FOR THE VFR CEILINGS IS NOT HIGH AT
THIS TIME. THE MAIN CONCERN OVER THE NEXT 12-15 HOURS IS THE
THREAT FOR FREEZING DRIZZLE AS A LOW PRESSURE SYSTEM MOVES
THROUGH. LITTLE ICE IS INDICATED ALOFT WITH A SATURATED PROFILE
FROM 800MB ON DOWNWARD. THIS IS COUPLED WITH A STRONGLY VEERED LOW
LEVEL WIND PROFILE. SHORT TERM GUIDANCE INDICATES THE BEST
LOCATION IS ALONG AND NORTH OF I-94 IN MN AND ACROSS ALL OF WEST
CENTRAL WI WITH TIMING FROM 00Z-09Z. THEREFORE -FZDZ WAS INDICATED
IN ALL OF THE TAFS WITH THE EXCEPTION OF KRWF. THE WORST AREA
LOOKS TO BE ACROSS WEST CENTRAL WI. IN THE WAKE OF THE
LOW...NORTHWEST WINDS WILL INCREASE WITH SPEEDS OF 15 TO 20 KNOTS
BEFORE DAYBREAK THURSDAY WITH GUSTS IN THE 25 TO 35 KNOT RANGE.
THE HIGHER END SUSTAINED (20KTS) AND GUSTS (35KTS) ARE MOST LIKELY
AT KAXN AND KRWF.

KMSP...CEILINGS MAY LIFT A LITTLE ABOVE 010 THIS AFTERNOON BUT THE
OVERALL TREND IS AT OR BELOW THROUGH EARLY THURSDAY MORNING WITH A
SLOW UP TREND THEREAFTER. CONFIDENCE IS INCREASING ON A FEW HOURS
OF LIGHT FREEZING DRIZZLE WITH THE BEST TIME DURING THE EVENING.

/OUTLOOK FOR KMSP/

THU NGT...MAINLY VFR...CHC MVFR CIGS EARLY. WIND NW 10KT.
FRI...VFR. WIND S 5 KT.
SAT...MAINLY VFR...CHC MVFR CIGS/-SN. WIND NW 5-10 KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...DWE
LONG TERM...LS
AVIATION...RAH
Hazardous weather outlook, Jan 28, 12:00 PM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1200 PM CST WED JAN 28 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
291015-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1200 PM CST WED JAN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT FREEZING DRIZZLE IS LIKELY TONIGHT...PRIMARILY ACROSS EAST
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. A MINOR GLAZING ON
UNTREATED PAVEMENTS IS LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 2:34 PM CSTWind AdvisoryMPXBlue Earth, Brown, Chippewa, Faribault, Freeborn, Kandiyohi and 11 more18 hr

Nearby

Freezing Rain Advisories in Minnesota, 2015Freezing Rain Advisories in Wisconsin, 2015Every freezing rain advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.